MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was torn during insertion into the eye.There was no patient injury, no complications, no incision enlargement, no vitrectomy.The iol was removed during the same procedure.The iol was replaced with another iol of the same model and diopter.There were no issues after the surgery.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 11/13/2017.Device returned to manufacturer? yes.Device evaluation: visual inspection of the returned product shows the product was cut into pieces, most probably to make removal and replacement possible.However, there were only 2 pieces returned.Considering the condition of the lens additional analysis was not possible.The complaint was not confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6950556
Report Number3011852734-2017-00022
Device Sequence Number16449561
Product Code MFK
UDI-Device Identifier05050474559943
UDI-Public(01)05050474559943(17)210529
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/29/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date10/14/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR